Alert archive / Missouri / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Apr 23, 2009, 1:36 PM CDT for 19 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2009, 1:36 PM CDT (18:36 UTC)
- Expired
- Apr 23, 2009, 7:01 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
All 22 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KSGF 231836 RFWSGF RED FLAG WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 136 PM CDT THU APR 23 2009 KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>104- 240000- /O.NEW.KSGF.FW.W.0006.090423T1836Z-090424T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE- CHRISTIAN-MCDONALD-BARRY-STONE-TANEY- 136 PM CDT THU APR 23 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE COMBINATION OF TEMPERATURES IN THE 80S...SURFACE WINDS OUT OF THE SOUTH TO SOUTHWEST...GUSTING UP TO 30 TO 35 KNOTS AND LOW RELATIVE HUMIDITIES WILL PRODUCE DANGEROUS BURNING CONDITIONS THIS AFTERNOON. EVEN THOUGH MOISTURE WILL INCREASE FROM THE GULF THIS AFTERNOON...THE BOSTON MOUNTAINS WILL ACT TO SLOW THE MOISTURE KEEPING CONDITIONS DRY INTO LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HATCH
1 follow-up statement
000 WWUS83 KSGF 240001 RFWSGF RED FLAG WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 701 PM CDT THU APR 23 2009 KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>104- 240115- /O.CAN.KSGF.FW.W.0006.000000T0000Z-090424T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE- CHRISTIAN-MCDONALD-BARRY-STONE-TANEY- 701 PM CDT THU APR 23 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE RED FLAG WARNING. WINDS WILL CONTINUE TO DIMINISH OVER THE WARNING AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Apr 23, 7:37 AM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Apr 23, 7:37 AM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 737 AM CDT THU APR 23 2009 ...UPDATE TO AVIATION... .DISCUSSION... FORECAST CHALLENGES DEAL WITH PRECIP CHANCES TODAY ALONG WITH TEMPERATURES. THEN PRECIP CHANCES THE BEGINNING OF NEXT WEEK AS THE EXTENDED FORECAST CONTINUES TO LOOK VERY WET. CURRENTLY...UPPER LEVEL DISTURBANCE OVER EASTERN KANSAS KICKING OFF SOME CONVECTION. MOSAIC RADAR SHOWING MOST OF THIS CONVECTION MOVING NORTHEAST INTO NORTHERN MISSOURI. SOME WEAKER...LESS ORGANIZED CONVECTION BEGINNING TO DEVELOP OVER NORTHERN ARKANSAS AND ALONG THE STATE LINE IN SOUTHERN MISSOURI. SURFACE ANALYSIS SHOWING A WEAK BOUNDARY EXTENDING FROM NORTHERN CENTRAL MISSOURI SOUTHWARD TO THE BOOTHEEL AREA. WATER VAPOR IMAGERY SHOWING OUR LATE WEEKEND SYSTEM MOVING INTO THE NORTHERN ROCKIES SOUTHWEST INTO NORTHERN CALIFORNIA. AREA PROFILERS OUT OVER EASTERN OKLAHOMA AND SOUTHEAST KANSAS SHOWING A VERY STRONG LOW LEVEL JET WHICH IS AIDING IN KEEPING THE CONVECTION GOING. WILL NEED TO MONITOR FURTHER DEVELOPMENT OF CONVECTION THROUGH THE EARLY MORNING HOURS. FOR TODAY...GFS SHOWING THE UPPER VORT OVER EASTERN KANSAS PUSHING INTO NORTHERN MISSOURI BY THIS AFTERNOON. WILL NEED TO MONITOR ANY BOUNDARIES THAT FORM OFF THE EASTERN KANSAS CONVECTION THIS MORNING FOR POSSIBLE REDEVELOPMENT ACROSS WESTERN MISSOURI LATER THIS MORNING. HAVE INCLUDED SOME SLIGHT CHANCE POPS FOR THIS MORNING FOR ANY POSSIBLE REDEVELOPMENT. BY THIS AFTERNOON...MOST CONVECTION SHOULD BE CONCENTRATED OVER NORTHERN MISSOURI. CONVECTIVE DEBRIS WILL MOST LIKELY HOLD TEMPERATURES DOWN SOME TODAY. ANY BREAKS IN THE CLOUDS AND WE COULD SEE UPPER 80S ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI AS 850MB TEMPERATURES OF +17C ARE ABOUT 3 DEGREES WARMER THAN YESTERDAY. DAY SHIFT WILL NEED TO MONITOR TEMPERATURES TODAY IN THE EVENT WE DO GET SOME BREAKS. GENERALLY FOLLOWED MAV TEMPERATURES OVER THE COOLER MET GUIDANCE. SHOULD BE FAIRLY BREEZY TODAY AS SOUTHWEST WINDS KICK IN AND WITH WINDS AROUND 20MPH WITH HIGHER GUSTS. FIRE WEATHER WISE...SHOULD ALSO SEE AN INCREASE IN DEW POINTS. BUT WILL MENTION A HEIGHTENED FIRE THREAT ACROSS THE CWA...ESPECIALLY OUR EASTERN COUNTIES WHERE AFTERNOON HUMIDITIES ARE EXPECTED TO FALL NEAR 30 PERCENT. GUSTY WINDS STAY WITH US THROUGH SATURDAY KEEPING THE WARM UP GOING. BY FRIDAY AFTERNOON...GFS SHOWING A REAL SURGE IN GULF MOISTURE AS DEW POINTS CLIMB INTO THE LOW 60S ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. BY FRIDAY AFTERNOON...GFS SHOWING OUR COLD FRONT SITUATED OVER SOUTHERN MINNESOTA...EXTENDING SOUTHWEST INTO A SURFACE LOW OVER WESTERN KANSAS. KEPT THE FORECAST DRY THROUGH FRIDAY AFTERNOON AS THERE ARE NO INDICATIONS OF ANY FORCING MECHANISMS TO INITIATE CONVECTION. CAN NOT RULE OUT ANY CONVECTION...BUT CHANCES SEEM FAIRLY LOW AT THIS POINT. BY FRIDAY EVENING...A FAIRLY STRONG LOW LEVEL JET DEVELOPS WITH THE GULF MOISTURE SURGE....SO COULD SEE SOME CONVECTION INITIATING AND HAVE CONTINUED SOME LOW CHANCE POPS. GFS AND ECMWF COMING INTO A LITTLE MORE AGREEMENT WITH THE MOVEMENT OF THE COLD FRONT AS BOTH BRING THE FRONT INTO WESTERN MISSOURI SUNDAY AFTERNOON. GFS SHOWING A SECONDARY WAVE MOVING UP ALONG THE FRONT MONDAY AFTERNOON WITH IMPRESSIVE RAINFALL AMOUNTS MONDAY EVENING. STILL TOO EARLY FOR AN ESF...BUT WILL CONTINUE TO HIT HEAVY RAIN/FLASH FLOOD POTENTIAL IN THE MORNING HWO. CLAYCOMB && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE JOPLIN AND SPRINGFIELD TERMINALS THROUGH TONIGHT. GUSTY SOUTH WINDS WILL BE THE PRIMARY AVIATION HAZARD WITH SURFACE GUSTS UP TO 30 KTS TODAY. LOW LEVEL WIND SHEAR WILL PERSIST THROUGH MID MORNING AND LIKELY REDEVELOP LATE TONIGHT. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 23, 12:35 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1235 PM CDT THU APR 23 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1235 PM CDT THU APR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTH WINDS WILL GUST OVER 30 MPH THROUGH THE AFTERNOON. MODERATELY LOW AFTERNOON HUMIDITY AND UNSEASONABLY WARM TEMPERATURES WILL LEAD TO HEIGHTENED FIRE DANGER IN CURED WARM SEASON GRASSLAND AND FOREST AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE BEGINNING SUNDAY NIGHT THROUGH MUCH OF NEXT WEEK. THIS INCREASE IN ACTIVE WEATHER WILL OCCUR IN RESPONSE TO A SIGNIFICANT INCREASE IN GULF MOISTURE. A FRONTAL SYSTEM WILL ALSO BECOME POSITIONED SOMEWHERE EITHER WITHIN OR NEAR THE OZARKS. THIS FEATURE WILL BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS. THERE ARE INDICATIONS THAT SEVERE THUNDERSTORMS AND FLOODING WILL BE POSSIBLE SOMETIME WITHIN THE SUNDAY NIGHT THROUGH TUESDAY NIGHT TIME PERIOD. IT IS STILL TOO EARLY TO FORECAST THE EXACT TIMING...INTENSITY...AND LOCATIONS OF THESE HAZARDS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
Nearby
Red Flag Warnings in Missouri, 2009Red Flag Warnings in Kansas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.